MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND
Model Number B-2365
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rapid port ez with strain relief.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "leak at the seam.": "(ex.Location of the "seam") inside seam wear white shell of band and the clear bladder meet up was where the leak was located".The device was removed.
 
Additional Manufacturer Narrative
Strain relief.Supplement #1 - medwatch sent to the fda on 31/dec/2018.Additional information: device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as a strain relief.The lap-band rapidport ez and strain relief and an additional piece of band tubing with molded end plug was received.A portion of the strain relief appeared to be missing from the rapidport ez.The additional piece of band tubing was noted to be separated approximately.5 inches past the ss connector.Needle marks were noted on the port septum and scratches were noted on the port housing, port base, and port holes.A port leak test was not feasible, as a portion of the strain relief was noted to be missing.An air leak test was performed and leakage was noted from one opening on the band shell near the shell/collar.A fill inspection test was performed and no blockage was observed when di water was passed through the port septum and tubing.Under microscopic analysis, the end of the separated portion of the strain relief and additional piece of band tubing was noted to have striated edges, consistent with damage from a surgical end cut.The opening on the band shell near the shell/collar junction was noted to have striated edges, consistent with damage from a surgical tool.

Brand Name
LAP-BAND AP LARGE W/ RAPIDPORT EZ
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key8077968
Report Number3006722112-2018-00291
Device Sequence Number262769
Product Code LTI
UDI-Device Identifier10811955020275
UDI-Public10811955020275
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model NumberB-2365
Device Catalogue NumberB-2365
Device Lot Number2373463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight186